Alert archive / Pennsylvania / Flash Flood Warnings in 2004
Flash Flood Warning 30, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 23, 2004, 3:04 PM EDT for Dauphin County, Lebanon County, Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2004, 3:04 PM EDT (19:04 UTC)
- Expired
- Jul 23, 2004, 9:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
Counties Dauphin County, PA, Lebanon County, PA
The radar
The State College radar (KCCX), 116 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 231906
FFWCTP
PAC043-075-240100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
304 PM EDT FRI JUL 23 2004
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA
DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA
* UNTIL 900 PM EDT.
* AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS APPROACHING DAUPHIN AND LEBANON
COUNTIES.
RUNOFF PROBLEMS FROM CONTINUE FROM HEAVY RAINS EARLIER TODAY. THE
ADDITIONAL DOWNPOURS ASSOCIATED WITH THE APPROACHING LINE OF STORMS
WILL CAUSE FURTHER PROBLEMS INTO THE EVENING HOURS...ESPECIALLY IN
URBAN AREAS AND ALONG REGIONAL STREAMS AND CREEKS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.
PLEASE REPORT FLOODING...HAIL...STRONG WINDS OR WIND DAMAGE TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4066 7679 4060 7698 4039 7699 4016 7676
4032 7619 4066 7673
$$
LA CORTEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 2:24 PM EDT, 40 minutes earlier.
Area forecast discussion, Jul 23, 2:24 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 224 PM EDT FRI JUL 23 2004 .AVIATION... MAINLY MVFR CONDITIONS TO DEAL WITH AS FRONT SLOWLY SETTLES SE THRU THE STATE. EXPECT NWRN AREAS TO IMPROVE FIRST AS DRIER AIR BUILDS IN FOR THE NEXT 24 HOURS OR SO. FRONT WILL HANG UP AND BECOME STNRY NOT FAT SOUTH OF THE REGION SUGGESTING SERN AREAS MAY SEE CONTINUED BOUT WITH SHOWERS AND LOWER CIGS WELL INTO THE WEEKEND. && .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... LINE OF SHOWERS/STORMS OVER CENTRAL PA THIS AFTN ASSOCIATED WITH SLOW MOVING COLD FRONT. IN WAKE OF FRONT MUCH DRIER AIR IS FLOWING INTO NW MTNS...THUS FEEL CONFIDENT IN REMOVING MENTION OF POPS UP THERE TONIGHT. ELSEWHERE...WILL KEEP MENTION OF SHWRS AS FRONT STALLS OUT IN VICINITY OF SE PA. RPTS OF MINOR FLOODING CONTINUE TO COME IN FROM THE HARRISBURG AREA...SO WILL EXTEND THE FLOOD WATCH OVERNIGHT FOR PROSPECT OF ADDITIONAL RAINFALL. BEST CHC OF SHWRS SATURDAY WILL BE OVER THE LOWER SUSQ VALL...CLOSEST TO STALLED FRONT ALONG THE MID ATLANTIC COAST. ELSEWHERE...HI PRES NOSING SOUTHWARD FROM GRT LKS WILL RESULT IN PARTLY SUNNY SKIES. SHORT RANGE MODELS SUGGEST WEAK DISTURBANCES RIDING ALONG FRONT WILL PRODUCE OVERRUNNING PRECIP INTO PORTIONS OF CENTRAL PA SAT NITE THRU SUNDAY. SREF QPF DATA SUGGEST POPS RANGING FROM CAT OVER LOWER SUSQ VALL TO SLGHT CHC NW MTNS. && .LONG TERM (MONDAY THROUGH FRIDAY)... MREF DATA POINTS TOWARD A CONTINUATION OF THE WET PATTERN THRU THE FIRST HALF OF NEXT WEEK...WITH STATIONARY FRONT POSITIONED JUST SOUTH OF PA. A MORE SIGNIFICANT DISTURBANCE WILL LIKELY RIDE ALONG THE FRONT ARND WEDNESDAY...FOLLOWED BY DRIER CONDITIONS FOR LATE WEEK. && .CTP WATCHES/WARNINGS/ADVISORIES... PA...FLOOD WATCH FOR ZONES PAZ057>059-065-066 UNTIL 4 AM EDT. && AVIATION...LACORTE SHORT TERM/LONG TERM...FITZGERALD
Hazardous weather outlook, Jul 23, 3:56 AM EDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 356 AM EDT FRI JUL 23 2004 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-240755- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 356 AM EDT FRI JUL 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: LOCALLY HEAVY RAIN IS POSSIBLE OVER THE SUSQUEHANNA RIVER VALLEY TODAY AS A COLD FRONT SLOWLY MOVES ACROSS CENTRAL PENNSYLVANIA. A FLOOD WATCH REMAINS IN EFFECT UNTIL 200 PM TODAY...AND MAY NEED TO BE EXTENDED INTO SATURDAY AS THE BOUNDARY STALLS OVER OR JUST SOUTH OF EASTERN PENNSYLVANIA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY: NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 23, 11:20 AM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1120 AM EDT FRI JUL 23 2004 PAZ017-231615- CLEARFIELD- 1120 AM EDT FRI JUL 23 2004 ...STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD COUNTY... AT 1118 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS EXTENDING FROM 13 MILES SOUTHEAST OF PUNXSUTAWNEY TO 6 MILES NORTH OF CLEARFIELD...MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR NEW WASHINGTON AROUND 1125 AM AND LUMBER CITY...HYDE...CURWENSVILLE...CLEARFIELD AROUND 1130 AM. VERY HEAVY RAIN CAN BE EXPECTED AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. JL
Special weather statement, Jul 23, 12:02 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1202 PM EDT FRI JUL 23 2004 PAZ017>019-231700- CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE- 1202 PM EDT FRI JUL 23 2004 ...STRONG THUNDERSTORMS WILL AFFECT CENTRE COUNTY... AT 1201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 7 MILES NORTHWEST OF TYRONE TO 13 MILES NORTHWEST OF BELLEFONTE...MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR UNIONVILLE AND PORT MATILDA AROUND 1220 PM...MILESBURG AND BALD EAGLE STATE PARK AROUND 1225 PM...STATE COLLEGE...HOWARD AND BELLEFONTE AROUND 1230 PM. VERY HEAVY RAIN CAN BE EXPECTED AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. LA CORTE
Nearby
Flash Flood Warnings in Pennsylvania, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.